Alert archive / Ohio / Dense Fog Advisories in 2021
Dense Fog Advisory 4, NWS Cleveland, OH
NWS Cleveland, OH issued this dense fog advisory at Sep 16, 2021, 3:14 AM EDT for 7 counties in Ohio. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2021, 3:14 AM EDT (07:14 UTC)
- Expired
- Sep 16, 2021, 11:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
Counties Holmes County, OH, Mahoning County, OH, Portage County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
584 WWUS71 KCLE 160714 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 314 AM EDT Thu Sep 16 2021 OHZ021>023-031>033-038-161500- /O.NEW.KCLE.FG.Y.0004.210916T0714Z-210916T1500Z/ Summit-Portage-Trumbull-Wayne-Stark-Mahoning-Holmes- Including the cities of Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, and Killbuck 314 AM EDT Thu Sep 16 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Visibility less than one mile in dense fog. * WHERE...Summit, Portage, Trumbull, Wayne, Stark, Mahoning and Holmes Counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Patchy visibilities of 1/4 statute mile or less are possible across the area. The overall coverage is rather patchy this morning which will result in the possibility of rapidly changing visibilities. Coverage of fog will begin to diminish near sunrise. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
2 follow-up statements
310 WWUS71 KCLE 161324 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 924 AM EDT Thu Sep 16 2021 OHZ023-161430- /O.CAN.KCLE.FG.Y.0004.000000T0000Z-210916T1500Z/ Trumbull- Including the cities of Warren and Niles 924 AM EDT Thu Sep 16 2021 ...DENSE FOG ADVISORY IS CANCELLED... Fog has begun to lift this morning across the area. $$ OHZ021-022-031>033-038-161500- /O.CON.KCLE.FG.Y.0004.000000T0000Z-210916T1500Z/ Summit-Portage-Wayne-Stark-Mahoning-Holmes- Including the cities of Akron, Kent, Aurora, Streetsboro, Ravenna, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, and Killbuck 924 AM EDT Thu Sep 16 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Visibility one to two miles in dense fog. * WHERE...Holmes, Portage, Summit, Wayne, Stark and Mahoning Counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Patchy visibilities of 1/4 statute mile or less are possible across the area. The overall coverage is rather patchy this morning which will result in the possibility of rapidly changing visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
985 WWUS71 KCLE 161501 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1101 AM EDT Thu Sep 16 2021 OHZ021-022-031>033-038-161615- /O.EXP.KCLE.FG.Y.0004.000000T0000Z-210916T1500Z/ Summit-Portage-Wayne-Stark-Mahoning-Holmes- Including the cities of Akron, Kent, Aurora, Streetsboro, Ravenna, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, and Killbuck 1101 AM EDT Thu Sep 16 2021 ...DENSE FOG ADVISORY HAS EXPIRED... Patchy fog may remain across portions of the area through the next hour, but areas of dense fog are quickly lifting this morning. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this dense fog advisory went out at Sep 16, 1:23 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 16, 1:23 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 123 AM EDT Thu Sep 16 2021 .SYNOPSIS... High pressure will build across the area on Thursday. Another cold front may approach the area Friday into Saturday, but may stall just north of the region. High pressure will return across the area by Sunday into early next week. && .NEAR TERM /THROUGH TODAY/... With this update, have opted to lower overnight temperatures as radiational cooling has already dropped temperatures in many areas into the low to mid 50s. Areas along the lakeshore will remain a bit warmer due to lake temperatures. Looking at observations, a land breeze has also begun to develop across the area, so have adjusted winds to reflect that. Previous forecast included patchy fog, but with growing confidence have opted to include patchy and areas of fog along and east of I71. Areas of lower elevation have already seen fog development with visibilities dropping to near 1SM. Use caution when driving tonight and through the morning commute as visibilities can quickly be reduced. Previous Discussion... Mostly quiet weather is anticipated with high pressure expected to build across the area through Thursday. Any residual post-frontal shower activity this afternoon should quickly diminish by this evening. Will have to monitor for sky cover and wind trends this evening to assess the fog potential, especially across the eastern half of the area tonight into early tomorrow morning. For now, have included a large patchy fog area, generally from I-71 and east, but wouldn't be surprised to see some more area-like fog in some spots. Low temperatures are forecast to reach the low to mid 50s. With high pressure over the area on Thursday, the weather will be quiet and pleasant. High temperatures should reach the low 80s under mostly sunny skies. Lows Thursday night will reach the mid to upper 50s. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... Zonal flow lingers across the majority of the area through the short term period, although a cold front may near the western reaches of the forecast area Friday night into Saturday. A disturbance that is currently north of the Bahamas may develop into a tropical system late this week and move parallel to the eastern seaboard Friday and Saturday. This may advect moisture into the region and diurnal forcing and/or any lake breeze boundaries that develop may provide a trigger for scattered showers and thunderstorms during the afternoon and evening each day, primarily east of I-71. PoPs are dependent on the track of the system, so only have slight chance PoPs at this time. Otherwise, the short term forecast should feature quiet weather with highs in the low to mid 80s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A broad ridge builds across the eastern US during the extended period, allowing heights and temperatures to gradually increase. Dry weather is anticipated through at least Monday, before the ridge begins to shift east and deep southwesterly flow develops in response to a deepening trough in the western half of the US. Scattered showers/thunderstorm chances return Tuesday, primarily with peak diurnal heating. Will continue to monitor the potential for organized convection towards the end of the period as the robust trough/cold front approaches from the west. Still uncertainty with timing of this feature, so opted for broad chance PoPs for Wednesday. Temps and humidity linger through the middle of next week, with highs in the 80s and lows in the low to mid 60s. && .AVIATION /06Z Thursday THROUGH Monday/... VFR conditions with light and variable winds will persist through this TAF period for KFDY, KTOL, KCLE, and KERI as much of the fog remains in areas that have cooled fastest. It is important to note that upstream of KTOL there is an area of fog seen on satellite which will need to be monitored for any impact to KTOL, but confidence is low to include it in the TAF now. For the remainder terminals, IFR to brief LIFR conditions are possible as fog develops along a line extending from KMFD through KYNG, which can be seen on satellite tonight. This fog will be locally dense, reducing visibilites to 1SM or less at times. Have opted to keep all terminals in IFR conditions overnight as confidence is low with regards to exactly where the densest fog will be. Near sunrise, the fog will gradually diminish and conditions should return to VFR by 15Z. Winds will remain calm and variable for all these terminals through the TAF period. Outlook...Non-VFR possible Friday afternoon through Saturday afternoon with isolated showers. && .MARINE... Northerly flow with winds of 10 knots of less is expected through this afternoon, before becoming northeasterly and increasing to 10 to 15 knots tonight into Thursday. Winds may briefly reach 15 to 20 knots in the central nearshore zones Thursday afternoon/evening, but should relax below 10 knots as flow becomes southerly by early Friday. Expect this southerly flow to persist through the weekend. Not anticipating any marine headlines at this time. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Campbell/Kahn/Saunders SHORT TERM...Maines LONG TERM...Maines AVIATION...Campbell MARINE...Maines
Hazardous weather outlook, Sep 15, 4:07 AM EDT, 23 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 407 AM EDT Wed Sep 15 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-160815- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 407 AM EDT Wed Sep 15 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 15, 11:20 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
1120 PM EDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM MARINE TSTM WIND 1 NNW FAIRPORT HARBOR 41.76N 81.28W
09/14/2021 M46 MPH LAKE OH BUOY
CORRECTS PREVIOUS TSTM WIND GUST TO MARINE
WIND GUST. BUOY STATION FAIO1 FAIRPORT, OH.
&&
RCLocal storm report, Sep 15, 11:21 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
1121 PM EDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM MARINE TSTM WIND 5 WNW PORT CLINTON 41.55N 83.02W
09/14/2021 M40 MPH OTTAWA OH MESONET
CORRECTS PREVIOUS TSTM WND GST TO MARINE
WIND GUST. MESONET STATION CMPO1 4 WNW PORT
CLINTON.
&&
RCLocal storm report, Sep 15, 11:22 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1122 PM EDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM MARINE TSTM WIND 1 W HARBOR VIEW 41.69N 83.47W
09/14/2021 M54 MPH LUCAS OH BUOY
CORRECTS PREVIOUS TSTM WND GST TO MARINE
WIND GUST. BUOY STATION THRO1 TOLEDO, OH.
&&
RCLocal storm report, Sep 15, 11:23 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1123 PM EDT WED SEP 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM MARINE TSTM WIND 3 NNW LORAIN 41.48N 82.19W
09/14/2021 M41 MPH LEZ145 OH MESONET
CORRECTS PREVIOUS TSTM WND GST TO MARINE
WIND GUST. MESONET STATION LORO1 2 NNW
LORAIN.
&&
RCSpecial weather statement, Sep 16, 1:56 AM EDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Cleveland OH 156 AM EDT Thu Sep 16 2021 OHZ021>023-031>033-038-PAZ003-161400- Summit-Portage-Trumbull-Wayne-Stark-Mahoning-Holmes-Crawford- Including the cities of Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, Killbuck, Meadville, and Titusville 156 AM EDT Thu Sep 16 2021 ...PATCHY DENSE FOG POSSIBLE... Areas of fog have begun to develop across the area with some observations of visibilities less than 1 statute mile. This is expected to persist into the morning hours before dissipating after sunrise. Use caution and allow enough distance when driving during the morning commute as visibilites may rapidly change.
Nearby
Dense Fog Advisories in Ohio, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.